Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 25, 2006, 2:52 PM EDT for Clearfield County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 25, 2006, 6:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 60 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:00 PM EDT | FLASH FLOOD | Mahaffey, PA | ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 128 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 251857
FFWCTP
PAC033-252245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 645 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUING TO FALL ACROSS THE NORTHWEST PART OF CLEARFIELD
COUNTY...ALONG AND TO THE WEST OF A LINE FROM
MAHAFFEY...TO ROCKTON AND PENFIELD. RADAR ESTIMATED THAT NEARLY
2 INCHES OF RAIN HAS FALLEN SINCE LATE THIS MORNING ACROSS
THE REGION. ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES BETWEEN
3 PM AND 6 PM WILL LEAD TO FLASH FLOODING OF STREAMS AND
CREEKS...ALONG WITH FLOODING THROUGHOUT POOR DRAINAGE AREAS ALONG
ROADS AND IN TOWNS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
PARKER DAM STATE PARK...PENFIELD...ROCKTON...S.B. ELLIOT STATE PARK
AND TREASURE LAKE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4088 7882 4087 7869 4124 7843 4127 7864
4121 7877
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:26 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 25, 10:26 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1026 AM EDT SUN JUN 25 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... MINOR MODIFICATIONS WILL BE MADE TO GRIDDED WEB IMAGES AND TEXT FORECASTS THROUGH TONIGHT. THE NEXT 24-36 HRS WILL FEATURE WIDESPREAD RAINFALL OF 1-2 INCHES WITH LOCALLY HEAVIER 3-5 INCH AMOUNTS CAUSING FLOODING OF SOME STREAMS. THESE AMOUNTS ARE REFLECTED WELL WITHIN THE SREF PLUME DIAGRAMS OF CUMULATIVE PRECIP AND MARFC DAY 1 AND DAY 2 AMOUNTS. THE BEST CHC FOR THE HEAVY RAIN THROUGH EARLY THIS EVENING APPEARS TO BE IN THE CORRIDOR ABOUT 70NM WIDE...EXTENDING FROM JUST NORTH OF KHGR TO KSEG...WHERE MODELS SHOW THE THE STRONGEST ISENT LIFT ALONG THE 300-310K SFCS AT THE NOSE OF A 35-40KT SSW LLVL JET BEING LIFTED OVER THE QUASI STNRY SFC FRONT. THIS AXIS OF HEAVY RAIN...AND THE SFC FRONT ITSELF WILL BE SHIFTING SLOWLY NORTH AND WEST DURING THE EARLY PART OF THE WEEK AS THE UPPER FLOW BACK FROM SW TO SOUTH AHEAD OF TWO DISTINCT... STRONG SHORT WAVES CARVING OUT A MEAN TROUGH ACROSS THE MIDWEST. THE CURRENT FLASH FLOOD WATCH CONFIGURATION AND EXPIRATION TIMING LOOKS IN GOOD SHAPE FOR NOW. WILL REASSESS PRIOR TO THE ISSUANCE OF THE LATE AFTERNOON FORECAST PACKAGE...THE HEAVY QPF POTENTIAL FOR SEVERAL COUNTIES ACROSS SCENT PENN AND THE LOWER SUSQ VALLEY TO SEE IF THE INITIAL FLASH WATCH /EXPIRING AT 00Z TONIGHT/ REQUIRES AN EXTENSION INTO MONDAY. && .PREV DISCUSSION... /ISSUED 301 AM EDT SUN JUN 25 2006/ SHORT TERM /TODAY/... MAIN FOCUS OF THIS MORNINGS FORECAST IS DETERMINING THE MOVEMENT OF QUASI- STATIONARY BOUNDARY OVER MY SOUTHERN COUNTIES...AND TIMING THE IMPACT OF UL SHORTWAVES TRACKING ACROSS THE REGION TO ASCERTAIN LOCATION OF GREATEST FLOODING THREAT. RIGHT ENTRANCE REGION OF STRENGTHENING UL JET OVR NORTHERN NEW ENGLAND LIFTING SLOWLY NORTHWARD TODAY IN RESPONSE TO AMPLIFYING OFFSHORE UPPER RIDGE. PLUME OF ANOMALOUS PWATS (+2 TO +3 S.D. COMPARED TO NORMAL) FEEDING INTO THIS AREA AS THE BOUNDARY LIFTS NORTHWARD...PRODUCING TROPICAL DOWNPOURS. BEST 925 TO 850 MB MOISTURE CONVERGENCE LIFTS NORTHWARD TO A LINE EXTENDING FROM THE ENDLESS MOUNTAINS IN NE PA THROUGH LAUREL FOOTHILLS AND SOUTH CENTRAL MOUNTAIN REGION BY 00 UTC MON. CURRENT WATCH TIMES HAD THIS EXACT SCENARIO IN MIND SO NO NEED FOR ANY TWEAKING THERE. AFT 00Z MON...FLOODING THREAT SHIFTS ALONG THE CONVERGENCE AREA MENTIONED ABOVE (FROM THE ENDLESS MOUNTAINS TO THE LAUREL HIGHLANDS VS THE MIDDLE TO LOWER SUSQ. CURRENT HEADLINES WILL REMAIN THE SAME WITH THIS PACKAGE. LONG TERM /TONIGHT THROUGH SATURDAY/... ADDITIONAL SHORTWAVES WILL LIFT NORTHWARD ACROSS THE REGION TONIGHT...WITH RICH 2.0+ PWATS FEEDING INTO S CENTRAL PA AS OFFSHORE UPPER RIDGE AMPLIFIES. BEST CONVERGENCE WILL CONTINUE TO SHIFT NORTHWARD INTO THE FINGERLAKES AND UPSTATE NEW YORK REGIONS. BUT DEEP LAYER MOISTURE (PWATS +2 TO +3 S.D. ABOVE NORMAL) WILL CONTINUE TONIGHT AND MONDAY CONTINUING THE HEAVY RAIN THREAT AND FFA FOR MY CENTRAL PA COUNTIES...ALIGNED NNE TO SSW WITH THE 5H SHEAR AXIS. NO CHANGES THIS MORNING TO THE LONG TERM AS BOUNDARY WILL PLAGUE US THROUGH AT LEAST MIDWEEK...PROPAGATING WESTWARD THEN EASTWARD AND PROVIDING THE FOCUS FOR THE MOST PERSISTENT AND HEAVIEST RAIN OVER THE NEXT SEVERAL DAYS. LITTLE IMPROVEMENT SEEN IN LATEST DETERMINISTIC GFS RUNS FOR THE REMAINDER OF THE WEEK...AS EXCESSIVE DEEP LAYER MOISTURE REMAINS IN PLACE ALONG WITH BROAD SOUTHWEST FLOW ALOFT BETWEEN CENTRAL AND WRN GLAKES CLOSED UPPER TROF AND MASSIVE OFFSHORE UPPER RIDGE. UNSETTLED UNTIL FURTHER NOTICE. AVIATION... WIDESPREAD VFR CONDITIONS EARLY THIS MORNING..SAVE SOME LOCALIZED FOG WITH MVFR VSBY...WILL GIVE WAY TO DETERIORATING CONDITIONS FROM SOUTHEAST TO NORTHWEST THROUGH THE MORNING HOURS. SHOWERS NOW DEVELOPING OVER THE SRN TIER COUNTIES WILL PRODUCE ISOLATED MFVR VSBY AND CIGS. MVFR VSBYS AND CIGS WILL BECOME MORE WIDESPREAD DURING THE POST DAWN HOURS AS SHOWER AND TSTMS INCREASE IN COVERAGE FROM SOUTHEAST TO NORTHWEST AS SHORTWAVE TROF APPROACHES THE REGION. WIDESPREAD RAIN AND FOG AND ASSOCIATED MVFR/SCT IFR CONDITIONS WILL PERSIST INTO MONDAY MORNING. THE HIGHEST CHANCES OF PRECIPITATION AND ASSOCIATED POOR FLYING CONDITIONS WILL BE ACROSS THE SOUTHEASTERN THREE QUARTERS OF CENTRAL PENNSYLVANIA. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 8 PM SUNDAY. FLASH FLOOD WATCH FOR PAZ006-011-012-017>019-024>028-033-037- 041-042-045-046-049>053 UNTIL 8 PM MONDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Jun 25, 4:30 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EDT SUN JUN 25 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-260830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 430 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STALLED FRONTAL BOUNDARY WILL FOCUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL FROM THE SOUTHERN TIER OF CENTRAL PENNSYLVANIA TO THE MIDDLE SUSQUEHANNA RIVER VALLEY. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING OVER THE SOUTH...AND CONTINUING OVERNIGHT FOR MUCH OF THE REST OF CENTRAL PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH THE STALLED FRONT DRAPED ACROSS EASTERN AND SOUTHERN PORTIONS OF PENNSYLVANIA... THE HEAVY RAINFALL THREAT WILL CONTINUE WELL INTO THE COMING WORK WEEK. CURRENTLY...FLASH FLOOD WATCHES REMAIN IN EFFECT FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:29 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 61 min |
| Jun 25, 12:53 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 25, 2:24 PM EDT | Flash Flood Warning | CTP | Dauphin, Schuylkill | 3 hr |
| Jun 25, 3:58 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 25, 4:46 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 25, 5:23 PM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.